Alert archive / California / Flash Flood Warnings in 1997

Flash Flood Warning 18, NWS Las Vegas, NV

August 8, 1997San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Aug 8, 1997, 2:11 PM PDT for San Bernardino County, California. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 1997, 2:11 PM PDT (21:11 UTC)
Expired
Aug 8, 1997, 3:15 PM PDT
In force
64 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLAS 082112
FFWLAS
CAC071-082215-
 
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
211 PM PDT FRI AUG 8 1997
 
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
EFFECTIVE UNTIL  315 PM PDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN EAST CALIFORNIA
 
   ...SOUTHWESTERN SAN BERNARDINO COUNTY
 
AT 210 PM...LAS VEGAS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
ABOUT HALFWAY BETWEEN JOSHUA TREE AND TWENTYNINE PALMS CALIFORNIA. A
WEATHER SPOTTER REPORTED VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH NEAR
TWENTYNINE PALMS.
 
THE THUNDERSTORMS WERE MOVING NORTH AT 10 MPH.
 
KOSIER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 8:23 AM PDT, 5 hours 48 minutes earlier.

Area forecast discussion, Aug 8, 8:23 AM PDT, 5 hours 48 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
820 AM PDT FRI AUG 8 1997

VSBL STLT AND SFC OBS INDC PLENTY OF MID LVL INSTABILITY AROUND
WITH ACCAS CLDS AND EVEN SOME ISOLD -SHRA/-TSRA IN CA VCNTY KERN
AND INYO COUNTIES.  MEANWHILE...SHALLOW LOW LVL MSTR CONTS TO CREEP
NWD UP CO RVR INTO SRN NV WITH SOME INCR IN DEWPOINTS NOTED THIS AM
LAS/LSV.  YUM VWP STILL INCDS ONLY A SHALLOW SLY FLOW THRU 3 KFT SO
NO STRONG SURGE NOTED.  DRA SOUNDING MARGINALLY UNSTABLE WITH AVG
LAYER DATA SFC-700 RIPE FOR TSTM FORMATION.  NO DOUBT THAT TSTMS
WILL POP TDA BUT VRY DIFFICULT TO PINPOINT WHERE.

UPR HIGH HAS SHIFTED SEWD AND WILL CONT TO MOVE INTO AZ TDA.  THIS
WILL PREVENT A REPEAT OF YSTDYS TSTMS IN AZ...WHERE THE NELY FLOW
ALLOWED STORMS TO MOVE OFF HIGHER TERRAIN INTO MSTR RICH CO RVR
VALLEY.  12Z RUC INDCS WEAK 7H TROF ACRS SCNTRL NV AND FCSTS IT TO
MOVE SEWD INTO SRN NV BY MAX HEATING.  MESO ETA ALSO CONTS TO
ADVERTISE MSTR CONVERGENCE ALONG AN AXIS ROUGHLY FRM TPH TO IGM.
LOOKS THE COMBO OF THE 7H TROF AND LOW LVL MSTR CONVERGENCE WILL
MAKE FOR AN ACTIVE TSTM DAY OVR SCNTRL/SRN NV ZONES.  PLANNING ON
SOME MINOR UPDATES TO UP POPS SLGTLY AND REWORD/REGROUP FCST.

LAS 211

NEMETH

SRN NV...NONE
ERN CA...NONE
NW AZ ...NONE

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:28 PM PDTTornado WarningVEFSan Bernardino62 min
Aug 7, 6:33 PM PDTFlash Flood WarningVEFSan Bernardino117 min
Aug 7, 6:33 PM PDTTornado WarningVEFSan Bernardino117 min
Aug 8, 2:11 PM PDTSevere Thunderstorm WarningVEFSan Bernardino64 min

Nearby

Flash Flood Warnings in California, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.